Vol. 50, No. 2, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Normal bases for quadratic extensions

Charles Small

Vol. 50 (1974), No. 2, 601–611
Abstract

This note complements the author’s paper in Journal of Pure and Applied Algebra, 2 (1972), in which a computation is made of the functor which associates to each commutative ring k its group Q(k) of quadratic extensions, where “quadratic extension of k” means “Galois extension of k with respect to a group of order two”. In general, quadratic extensions are rank two projective k-modules; the free ones form a subgroup QF(k) of Q(k). Among the free ones are some which admit a normal basis (definition recalled below); these form a subgroup QNB(k). This paper studies the filtration 0 QNB QF Q.

Mathematical Subject Classification 2000
Primary: 13B05
Milestones
Received: 26 September 1972
Published: 1 February 1974
Authors
Charles Small